Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 1, 2009, 7:58 PM CDT for Bowie County, Cass County, Texas; Miller County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2009, 7:58 PM CDT (00:58 UTC)
- Expired
- Oct 1, 2009, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 6:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 020058 TORSHV ARC091-TXC037-067-020130- /O.NEW.KSHV.TO.W.0061.091002T0058Z-091002T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 758 PM CDT THU OCT 1 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS... CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF FOUKE...OR 11 MILES NORTHEAST OF ATLANTA...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS. && LAT...LON 3344 9380 3318 9375 3315 9414 3334 9419 TIME...MOT...LOC 0058Z 260DEG 15KT 3325 9406 $$ D. BUTTS
2 follow-up statements
000 WWUS54 KSHV 020107 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 807 PM CDT THU OCT 1 2009 ARC091-TXC037-067-020130- /O.CON.KSHV.TO.W.0061.000000T0000Z-091002T0130Z/ MILLER AR-BOWIE TX-CASS TX- 807 PM CDT THU OCT 1 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CASS... BOWIE AND MILLER COUNTIES... AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR PLEASANT HILL...OR 13 MILES SOUTH OF TEXARKANA...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERGUSON...GENOA AND FOUKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. && LAT...LON 3344 9380 3318 9375 3315 9414 3334 9419 TIME...MOT...LOC 0106Z 266DEG 16KT 3326 9399 $$ D. BUTTS
000 WWUS54 KSHV 020121 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 821 PM CDT THU OCT 1 2009 ARC091-TXC037-067-020130- /O.CON.KSHV.TO.W.0061.000000T0000Z-091002T0130Z/ MILLER AR-BOWIE TX-CASS TX- 821 PM CDT THU OCT 1 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CASS... BOWIE AND MILLER COUNTIES... AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR FOUKE...OR 16 MILES SOUTHEAST OF TEXARKANA...MOVING EAST AT 25 MPH. THE TORNADO WILL MAINLY AFFECT RURAL AREAS OF MILLER COUNTY EAST OF THE COMMUNITY OF FOUKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. && LAT...LON 3344 9380 3318 9375 3315 9414 3334 9419 TIME...MOT...LOC 0119Z 267DEG 20KT 3326 9387 $$ D. BUTTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 1, 6:45 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 1, 6:45 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CDT THU OCT 1 2009 .UPDATE... AN ACTIVE LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST ACROSS PORTIONS OF NORTH CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. EXPECTING A CONTINUED THREAT OF SEVERE WEATHER THROUGH THE OVERNIGHT HOURS AS THIS LINE PUSHES THROUGH THE FOUR STATE REGION. AT THIS TIME...THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED EASTWARD AND WILL REMAIN IN EFFECT THROUGH 2 AM. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND AND HAIL. /05/ && .PREV DISCUSSION... /ISSUED 301 PM CDT THU OCT 1 2009/ DISCUSSION... AN ACTIVE NIGHT IS IN STORE FOR THE FOUR STATE REGION. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A TROUGH DIGGING INTO THE PLAINS STATES WITH A DECENT NEGATIVE TILT TO IT. SURFACE ANALYSIS SHOWS THE ASSOCIATED COLD FRONT IS STRETCHED FROM WESTERN IOWA THROUGH WESTERN MO INTO SOUTHEAST OK AND NORTH CENTRAL TX. RADAR IMAGERY SHOWS A LINE OF STORMS HAVE DEVELOPED JUST AHEAD OF THE FRONT STRETCHED FROM SOUTHWEST MO INTO OK. THERE ARE ALSO SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF THE LINE OF STORMS OVER THE SOUTHERN PORTION OF THE CWFA. THIS ACTIVITY IS CURRENTLY MOVING INTO AN UNFAVORABLE ENVIRONMENT TO DEVELOP INTO ANYTHING SEVERE. HOWEVER...IF THESE STORMS BEGIN TO FORM FURTHER WEST THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATES FOR THE STORMS TO PRODUCE HAIL AND POSSIBLY SOME STRONG WINDS. SO THIS POSSIBILITY WILL HAVE TO BE WATCHED OVER THE NEXT COUPLE OF HOURS. THE MAIN STORY WILL BE A SQUALL LINE THAT WILL MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. AS MENTIONED...THE SQUALL LINE IS BEGINNING TO DEVELOP JUST AHEAD OF THE COLD FRONT THIS AFTERNOON. THIS SHOULD BEGIN TO ENTER NORTHWESTERN PORTIONS OF THE CWFA BETWEEN 4 PM AND 7 PM. IT IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR BETWEEN 7 PM AND 10 PM. IT IS EXPECTED TO LEAVE THE CWFA BY SUNRISE. THE MAIN CONCERN WITH THIS SQUALL LINE WILL BE DAMAGING WINDS...WITH HAIL BEING A SECONDARY RISK. MODEL SOUNDINGS SHOW THAT HELICITY IS RATHER LOW /BELOW 100 M2/S2/ AND SHOULD NOT BE CONDUCIVE TO TORNADOES. HOWEVER...WILL NOT COMPLETELY RULE OUT THE POSSIBILITY OF ONE OR TWO DEVELOPING WITHIN LINE SEGMENTS. AS THE LINE MOVES THROUGH THE CWFA...THE AREA WILL BE LOSING INSTABILITY. MLCAPES THIS HOUR AHEAD OF THE LINE AROUND 2000 J/KG ARE EXPECTED TO DECREASE TO AROUND OR BELOW 1000 J/KG BY AROUND OR AFTER MIDNIGHT. IN ADDITION...THE BEST UPPER LEVEL DIVERGENCE IS RATHER NORTH OF THE CWFA...SITTING OVER THE MO/NORTHERN AR AREA. SO THE MAIN AREA OF CONCERN WILL BE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. BUT WILL NOT RULE OUT THE SOUTHERN HALF OF THE CWFA RECEIVING AT LEAST STRONG STORMS WITH OCCASIONAL SEVERE STORMS AS THIS LINE PASSES THROUGH. SURFACE HIGH PRESSURE WILL QUICKLY BUILD BACK INTO THE AREA BEHIND THE FRONT. WE SHOULD SEE SKIES CLEAR RATHER QUICKLY DURING THE DAY ON FRIDAY WITH MUCH DRIER AIR MOVING INTO THE REGION. TEMPERATURES WILL BE COOLER FOR THE WEEKEND AS WE SEE TEMPERATURES STRUGGLING TO GET OUT OF THE 70S BY SUNDAY. THE SURFACE HIGH IS EXPECTED TO DRIFT TO THE EAST OF THE CWFA BY SATURDAY EVENING TO BRING DECENT RETURN FLOW BACK TO THE CWFA FOR THE WORK WEEK. THIS SHOULD BRING A DECENT WARMUP OVER THE CWFA BY THE MIDDLE OF THE WEEK...WHICH WILL GIVE A RETURN OF THE HIGHS IN THE 80S. ALSO THIS RETURN FLOW WILL BRING A DECENT INCREASE IN MOISTURE TO THE CWFA FOR THE LATE WEEKEND AND ESPECIALLY INTO NEXT WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE THROUGH MUCH OF THE WORK WEEK. IN THE MEANTIME WE SEE ZONAL TO SWLY FLOW ALOFT THROUGH MUCH OF THE WORK WEEK. A SERIES OF IMPULSES PASSING THROUGH THIS UPPER FLOW WILL COMBINE WITH THE ABUNDANCE OF MOISTURE OVER THE REGION TO BRING DECENT RAIN CHANCES THROUGH THE WORK WEEK. THERE WILL BE AN UPPER RIDGE OVER THE GULF OF MEXICO TO THE SOUTH OF THE CWFA...BUT FOR NOW IT IS BELIEVED THAT IT SHOULD REMAIN TOO FAR SOUTH TO HAVE ANY EFFECT ON KEEPING RAIN AWAY FROM THE CWFA. SO THE MAIN CONCERN FOR NEXT WEEK WILL BE THE CONTINUED RAIN CHANCES AND...IF THIS OCCURS...ANY FLOODING PROBLEMS THAT MAY DEVELOP AS A RESULT. THIS WILL HAVE TO CONTINUE TO BE MONITORED AS THERE ARE STILL INCONSISTENCIES BETWEEN MODELS ON HOW NEXT WEEK WILL PAN OUT. OVERALL HAVE MADE FEW CHANGES TO THE FORECAST IN THE EXTENDED AS A RESULT. /22/ AVIATION... FRONT AS OF 18Z WAS LOCATED NEAR A TSA...ABI LINE AND CONTINUES TO MAKE QUICK PROGRESS EASTWARD. IN FACT...THE EASTWARD MOVEMENT IS SLIGHTLY AHEAD OF FCST MODEL MOVEMENT SO HAVE ACCOUNTED FOR THIS IN THE 18Z TAF PACKAGE. AHEAD OF THE FRONT...WE CONTINUE TO SEE SCATTERED SHOWERS ALONG A NARROW CORRIDOR EXTENDING FROM EASTERN OK INTO NE AND CENTRAL TEXAS. THIS ACTIVITY HAS MADE SLOW BUT STEADY PROGRESS EASTWARD THIS AFTERNOON. ELSEWHERE...AHEAD OF THE ACTIVITY WELL INTO THE WARM SECTOR WERE DEVELOPING ISOLATED THUNDERSTORMS ACROSS SE TX WHICH WERE MOVING NORTH IN AN INCREASINGLY UNSTABLE AIRMASS. WILL NEED TO WATCH FOR THIS ISOLATED ACTIVITY INTO SE TX MOVING INTO THE LFK TERMINAL LATER THIS AFTERNOON EVENING. EVENTUAL EVOLUTION OF THE WEATHER FOR THE NEXT 12HRS OR SO IS FOR THE COLD FRONT TO CATCH UP TO THE PRE FRONTAL ACTIVITY WITH STORM MODE EVENTUALLY EXHIBITING A SQUALL LINE OR BOWING SEGMENTS DEVELOPING ACROSS EASTERN OKLAHOMA AND DEVELOPING SOUTHWESTWARD DOWN THE FRONTAL CONVERGENCE ZONE INTO NORTH CENTRAL TEXAS. THUS...HAVE CEILINGS COMING DOWN TO MVFR/IFR WITH VRB WIND GUSTS IN ANTICIPATION OF EASTWARD MOVING SQUALL LINE THROUGH THE NIGHT. QUICKLY BRING POST FRONTAL CEILINGS UP WITH SKIES QUICKLY CLEARING FROM NORTHWEST TO SOUTHEAST TOWARDS SUNRISE FRIDAY MORNING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 82 51 80 60 / 90 10 0 10 30 MLU 60 81 50 79 57 / 100 20 10 10 20 DEQ 50 81 47 78 55 / 70 0 0 10 20 TXK 56 81 50 80 57 / 70 0 0 10 20 ELD 58 82 49 79 56 / 100 10 10 10 20 TYR 56 83 54 79 64 / 90 0 0 20 40 GGG 57 83 54 80 62 / 90 10 0 20 40 LFK 62 85 57 78 65 / 100 10 0 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/99
Hazardous weather outlook, Oct 1, 11:41 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1141 AM CDT THU OCT 1 2009 LAZ001>003-010>012-017-018-TXZ108>112-124>126-136>138-149>153- 165>167-021645- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE LA- NATCHITOCHES-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT THIS AFTERNOON BEING LARGE HAIL...WITH DAMAGING WINDS AS A SECONDARY THREAT. THUNDERSTORMS WILL TRANSITION TO A SQUALL LINE DURING THE EVENING AND INTO THE OVERNIGHT HOURS. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR BETWEEN 6 PM AND 10 PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. ARZ073-LAZ004>006-013-014-019>022-021645- UNION AR-CLAIBORNE-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT- CALDWELL-LA SALLE- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING INTO EARLY FRIDAY MORNING FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS AS A SQUALL LINE IS EXPECTED TO APPROACH FROM THE WEST AHEAD OF A COLD FRONT. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 9 PM THIS EVENING TO 2 AM EARLY FRIDAY MORNING...AND SHOULD LEAVE THE AREA BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS EVENING INTO EARLY FRIDAY MORNING. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-021645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SQUALL LINE WILL DEVELOP THIS AFTERNOON AND BEGIN TO AFFECT PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS EVENING. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 4 PM AND 8 PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA BY 2 AM EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Oct 1, 5:01 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT THU OCT 1 2009
LAZ018>020-022-012300-
GRANT-LA SALLE-NATCHITOCHES-WINN-
501 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
EASTERN NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...MIDWAY...NATCHITOCHES...OLLA AND WINNFIELD...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS. THE STRONGEST STORM WAS LOCATED 12
MILES SOUTHEAST OF NATCHITOCHES...MOVING NORTHEAST AT 30 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS BETWEEN
40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NATCHITOCHES...WINN...GRANT...AND LA SALLE PARISHES SHOULD
CLOSELY MONITOR THIS STORM.
STAY TUNED FOR FURTHER UDPATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 5:26 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT THU OCT 1 2009
OKZ077-012315-
MCCURTAIN-
526 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BETHEL...PICKENS...RINGOLD...RUFE AND SMITHVILLE...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
NASHOBA TO KENT...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF CLAYTON TO 9 MILES SOUTH OF ANTLERS...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Oct 1, 5:35 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT THU OCT 1 2009
ARZ050-051-059-060-012330-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
535 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...BLEVINS...CENTER POINT...CORINTH...DIERKS...
LOCKESBURG...MINERAL SPRINGS...NASHVILLE...PERRYTOWN...
SARATOGA...TOLLETTE...WASHINGTON AND WILTON...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR BEN LOMOND...OR 10 MILES
NORTH OF ASHDOWN...MOVING NORTHEAST AT 25 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 6:42 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU OCT 1 2009
ARZ060-061-020045-
HEMPSTEAD-NEVADA-
642 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS AND PRESCOTT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF BLEVINS...OR 7 MILES NORTHWEST
OF PRESCOTT...MOVING NORTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS BETWEEN
40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NEVADA AND HEMPSTEAD COUNTIES SHOULD CLOSELY MONITOR THESE
STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 7:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT THU OCT 1 2009
ARZ050-051-059-060-020115-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
719 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND SOUTHERN HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BLEVINS...MINERAL SPRINGS...NASHVILLE...RICHMOND...
SARATOGA...TOLLETTE...WASHINGTON AND WILTON...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINERAL
SPRINGS TO ASHDOWN...MOVING EAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN LITTLE RIVER...
HEMPSTEAD...SEVIER...AND SOUTHERN HOWARD COUNTIES SHOULD CLOSELY
MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 1, 7:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 1 E IDABEL 33.90N 94.80W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS HWY 3.
0640 PM TSTM WND DMG 1 S IDABEL 33.89N 94.82W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS COUNTY ROAD.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Oct 1, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Oct 1, 8:15 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Oct 1, 9:15 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller, Union | 60 min |
| Oct 1, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Oct 1, 10:16 PM CDT | Severe Thunderstorm Warning | SHV | Union | 59 min |
| Oct 2, 9:57 AM CDT | River Flood Warning | SHV | Columbia | 24 hr |
Nearby
Tornado Warnings in Texas, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.